Repositorio de producción científica de la Universidad de Sevilla

Milne's volume function and vector symmetric polynomials

Opened Access Milne's volume function and vector symmetric polynomials

Citas

buscar en

Estadísticas
Icon
Exportar a
Autor: Briand, Emmanuel
Rosas Celis, Mercedes Helena
Departamento: Universidad de Sevilla. Departamento de álgebra
Fecha: 2009-05
Publicado en: Journal of symbolic computation, 44 (5), 583-590.
Tipo de documento: Artículo
Resumen: The number of real roots of a system of polynomial equations fitting inside a given box can be counted using a vector symmetric polynomial introduced by P. Milne, the volume function. We provide the expansion of Milne’s volume function in the basis of monomial vector symmetric functions, and observe that only monomial functions of a particular kind appear in the expansion, the squarefree monomial functions. By means of an appropriate specialization of the vector symmetric Newton identities, we derive an inductive formula that expresses the squarefree monomial functions in the power sums basis. As a corollary, we obtain an inductive formula that writes Milne’s volume function in the power sums basis. The lattice of the sub–hypergraphs of an hypergraph appears in a natural way in this setting.
Cita: Briand, E. y Rosas Celis, M.H. (2009). Milne's volume function and vector symmetric polynomials. Journal of symbolic computation, 44 (5), 583-590.
Tamaño: 143.3Kb
Formato: PDF

URI: http://hdl.handle.net/11441/41692

DOI: http://dx.doi.org/10.1016/j.jsc.2007.08.007

Mostrar el registro completo del ítem


Esta obra está bajo una Licencia Creative Commons Attribution-NonCommercial-NoDerivatives 4.0 Internacional

Este registro aparece en las siguientes colecciones